Skip to content
painful intercourse
avatar
niko1 posted:
I have been going to the Gynocologist for about 4 mounth's. She has put me on the patch and treated me with Metronidazole Vaginal Gel 3 times.I still have pain with intercourse and light spotting I had a Hysterectomy at 40 and began taking estrogen after that. I never had any trouble untill my G.P. decided I should go off my Estrogen. I am now back on Estrogen about 4 month's but still having problems.Does anyone have an idea what is going on?
Reply
 
avatar
Anon_6061 responded:
Since you were treated with metronidazole did you have a bacterial infection in your vagina? Did she say anything about vaginal atrophy (thinning of tissues)? Estrogen deficiency can cause atrophy and it can happen fairly quickly. I believe vaginal estrogen is the only thing that can heal the tissues. Also some women who take systemic estrogen also need vaginal estrogen to keep atrophy at bay.
 
avatar
niko1 replied to Anon_6061's response:
Yes I did have a bacteral infection and she did mention thinning of tissues. She is trying to get my estrogen level up.She hasn't tried vaginal estrogen yet. Thanks so much for your help,I keep wishing I could get back to normal again.Is that possible?
 
avatar
Anon_6061 replied to niko1's response:
When you say you wish you could get back to normal, do you mean pre-hysterectomy normal or post-hysterectomy with estrogen normal? I've never felt myself since my hysterectomy even though I take estrogen although I wouldn't be able to function without it. I don't know what I'd do if my doctor wouldn't Rx it! I would definitely have to take an anti-depressant and anti-anxiety meds if that were the case! I try not to even think about being denied estrogen.
 
avatar
niko1 replied to Anon_6061's response:
I mean post-hysterectomy with estrogen normal. I had no problems at all until my G.P. took me off estrogen. It's been 6 month's since that hapened and now I go to a Gyn. who is trying ti get my estrogen level up
 
avatar
Anon_6061 replied to niko1's response:
Ok - wasn't sure. Are you taking a different kind or dose of estrogen than the one you stopped? Or is it the same one but it's not working as well? Just curious. It's odd because I know some women who were fine on a certain type and dose of estrogen and then their doctor weaned them off and when they tried to go back on, it didn't work the same. I have to wonder when this happens if it's because our bodies get so depleted and stressed that it takes some time to make up that deficit. Hope you get back to normal soon!
 
avatar
niko1 replied to Anon_6061's response:
The Dr. put me back on the same dose at first but now I am on Vivelle dot 0.075 before it was Premerian 0.625 I believe. This Dr. says she is deciding what dose I need. It seems to be taking forever to get back to where I was, no pain or having to use a lubricant. Maybe there is hope yet.Thanks Again


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.